Professor
Supervisor of Doctorate Candidates
Supervisor of Master's Candidates
Education Level:Postgraduate (Doctoral)
Business Address:数学科学学院411
Contact Information:xliangATustc.edu.cn
Degree:Dr
Alma Mater:中国科学技术大学
Discipline:Mathematics
Academic Honor
2006 Outstanding talents in the new century
2013 The state special branch plan for young people
Honors and Titles
2016-11-01 东京大学客座教授
The Last Update Time: ..
Liang Xing
Professor and Ph.D. Supervisor
School of Mathematical Sciences, University of Science and Technology of China (USTC)
Education & Career
I entered the Department of Mathematics at USTC in 1994 for my undergraduate studies and obtained my Ph.D. in Science in 2003. My research focuses on the dynamics of differential equations, with a particular emphasis on spatio-temporal dynamics of diffusion systems and their applications.
Research Contributions
In recent years, my collaborators and I have made significant advances in the propagation theory of diffusion systems and eigenvalue problems of operators:
Monostable Propagation Theory: I established a dynamical systems framework for monostable diffusion propagation problems, resolving several key open questions in the field. My work published in Communications on Pure and Applied Mathematics(CPAM) has become one of the most cited papers in the journal over the past two decades.
Principal Eigenvalue Theory: I developed the theory of principal eigenvalues for differential and integral operators, providing rigorous theoretical analysis and numerical algorithms. This theory is widely applied in the theoretical and numerical analysis of the Basic Reproduction Number (R0) in epidemiology.
Complex Media & Interdisciplinary Links: I investigated diffusion propagation in complex media, discovering anomalous propagation phenomena and establishing novel connections between reaction-diffusion equations and fields such as differential dynamical systems, ergodic theory, and the spectral theory of Schrödinger operators.
Academic Impact
My work has been published in leading journals including CPAM, Advances in Mathematics, Mathematische Annalen, Journal de Mathématiques Pures et Appliquées(JMPA), and SIAM Journal on Mathematical Analysis(SIMA). Notably, my contributions in CPAMand the Journal of Functional Analysis(JFA) are now considered foundational literature in the study of parabolic propagation systems, widely applied to specific partial differential equations (PDEs) as well as ecological and epidemiological models. Surprisingly, some of my fundamental results have attracted substantial interest and found applications beyond these areas, notably among scholars in control theory, optimization, and mathematical physics—including Alberto Bressan (an invited speaker at the International Congress of Mathematicians).
Current Research Interests
My current interests include propagation phenomena in non-standard diffusion systems and their connections to various mathematical disciplines. Specific topics include:
Homogenazition, Spectra of asymmetric second-order elliptic operators,parabolic equation in hyperbolic spaces and their relation to parabolic propagation.
Propagation phenomena in Lévy flight-generated diffusion systems, traveling wave solutions, and the connection to invariant foliation theory in dynamical systems.
Publications
主要论文目录
1. X. Liang, T. Zhou, Estimate on exponential spreading speeds of Fisher-KPP equations with
fractional diffusion in heterogeneous media via generalized principal eigenvalues , Archive for
Rational Mechanics and Analysis. accepted, 2026
2. X. Liang, H. Wang, Q. Zhou, Almost-periodic ground state of the non-self-adjoint Jacobi
operator and its applications, Journal de Mathématiques Pures et Appliquées, 2026.
3. X. Liang, L. Xu, T. Zhou, Generalized principal eigenvalues of elliptic operators and spreading
speeds of Fisher-KPP equations in two-scale almost periodic media, arXiv preprint arXiv:2507.21870,
2025.10
4. W. Ding, F. Hamel, X. Liang, Bistable pulsating fronts in slowly oscillating one-dimensional
environments, Journal de Mathématiques Pures et Appliquées, 2025.
5. W. Ding, X. Li, X. Liang, Time-periodic traveling waves and propagating terraces for multi-
stable equations with a fractional Laplacian: An abstract dynamical systems approach, Journal
of Functional Analysis 288(2), 2025.
6. X. Liang, L. Zhang, M. Zhang, The influence of advection on the propagation phenomena
of reaction-diffusion equations with KPP-bistable nonlinearity, Transactions of the American
Mathematical Society,379 (2026), 7703– 7756.
7. X. Liang, H. Wang, Q. Zhou, T. Zhou, Traveling fronts for Fisher–KPP lattice equations in
almost-periodic media, Annales de l’Institut Henri Poincaré C 41(5), 1179–1237, 2023.
8. W. Ding, X. Liang, Sign of the pulsating wave speed for the bistable competition–diffusion
system in a periodic habitat, Mathematische Annalen 385(3), 2023.
9. Y. Du, Y. Hu, X. Liang, A climate shift model with free boundary: enhanced invasion, Journal
of Dynamics and Differential Equations 35(1), 771–809, 2023.
10. X. Liang, T. Zhou, Propagation of KPP equations with advection in one-dimensional almost
periodic media and its symmetry, Advances in Mathematics 407, 108568, 2022.
11. X. Liang, T. Zhou, Spreading speeds of nonlocal KPP equations in heterogeneous media, Acta
Mathematica Sinica, English Series 38(1), 161–178, 2022.
12. X. Chen, X. Liang, J.-C. Tsai, Pulsating waves in a dissipative medium with Delta sources on
a periodic lattice, Journal de Mathématiques Pures et Appliquées 150, 24–63, 2021.
13. X. Liang, L. Zhang, The optimal distribution of resources and rate of migration maximizing the
population size in logistic model with identical migration, Discrete & Continuous Dynamical
Systems-Series B 26(4), 2021.
14. X. Liang, T. Zhou, Spreading speeds of nonlocal KPP equations in almost periodic media,
Journal of Functional Analysis 279(9), 108723, 2020.
15. X. Liang, T. Zhou, Spreading speeds of KPP-type lattice systems in heterogeneous media,
Communications in Contemporary Mathematics 22(01), 1850083, 2020.
16. X. Liang, T. Zhou, Transition semi-wave solutions of reaction diffusion equations with free
boundaries, Journal of Differential Equations 267(10), 5601–5630, 2019.
17. X. Liang, L. Zhang, X.-Q. Zhao, Basic reproduction ratios for periodic abstract functional
differential equations with application to a spatial model for Lyme disease, Journal of Dynamics
and Differential Equations 31(3), 1247–1278, 2019.
18. W. Ding, Y. Du, X. Liang, Spreading in space–time periodic media governed by a monostable
equation with free boundaries, Part 2: Spreading speed, Annales de l’Institut Henri Poincaré
C, Analyse non linéaire 36(6), 1539–1573, 2019.10
19. X. Liang, L. Zhang, X.-Q. Zhao, The principal eigenvalue for periodic nonlocal dispersal
systems with time delay, Journal of Differential Equations 266(4), 2100–2124, 2019.
20. X. Liang, Semi-Wave Solutions of KPP-Fisher Equations with Free Boundaries in Spatially
Almost Periodic Media, Journal de Mathématiques Pures et Appliquées, 2018.
21. W. Ding, Y. Du, X. Liang, Spreading in space–time periodic media governed by a monostable
equation with free boundaries, Part 1: Continuous initial functions, Journal of Differential
Equations 262(10), 4988–5021, 2017.
22. X. Liang, L. Zhang, X.-Q. Zhao, The principal eigenvalue for degenerate periodic reaction-
diffusion systems, SIAM Journal on Mathematical Analysis 49(5), 3603–3636, 2017.
23. F. Li, X. Liang, W. Shen, Diffusive KPP equations with free boundaries in time almost periodic
environments: II. Spreading speeds and semi-wave solutions, Journal of Differential Equations
261(4), 2403–2445, 2016.
24. F. Li, X. Liang, W. Shen, Diffusive KPP equations with free boundaries in time almost periodic
environments: I. Spreading and vanishing dichotomy, arXiv preprint arXiv:1507.01881, 2015.
25. Y. Du, X. Liang, Pulsating semi-waves in periodic media and spreading speed determined by
a free boundary model, Annales de l’Institut Henri Poincaré C, Analyse non linéaire 32(2),
279–305, 2015.
26. W. Ding, X. Liang, Principal eigenvalues of generalized convolution operators on the circle
and spreading speeds of noncompact evolution systems in periodic media, SIAM Journal on
Mathematical Analysis 47(1), 855–896, 2015.
27. X. Liang, H. Matano, Maximizing the spreading speed of KPP fronts in two-dimensional
stratified media, Proceedings of the London Mathematical Society 109(5), 1137–1174, 2014.
28. W. Ding, X. Liang, B. Xu, Spreading speeds of N-season spatially periodic integro-difference
models, Discrete and Continuous Dynamical Systems 33, 3443–3472, 2013.
29. J.-S. Guo, X. Liang, The minimal speed of traveling fronts for the Lotka–Volterra competition
system, Journal of Dynamics and Differential Equations 23(2), 353–363, 2011.
30. X. Liang, X. Lin, H. Matano, A variational problem associated with the minimal speed of trav-
elling waves for spatially periodic reaction-diffusion equations, Transactions of the American
Mathematical Society 362(11), 5605–5633, 2010.
31. X. Liang, X.-Q. Zhao, Spreading speeds and traveling waves for abstract monostable evolution
systems, Journal of Functional Analysis 259(4), 857–903, 2010.
32. X. Liang, X.-Q. Zhao, Erratum: Asymptotic speeds of spread and traveling waves for monotone
semiflows with applications, Communications on Pure and Applied Mathematics, 2008.
33. Y. Du, X. Liang, A diffusive competition model with a protection zone, Journal of Differential
Equations 244(1), 61–86, 2008.10
34. D. Gao, X. Liang, A competition-diffusion system with a refuge, Discrete and Continuous
Dynamical Systems Series B 8(2), 435, 2007.
35. X. Liang, X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for monotone semiflows
with applications, Communications on Pure and Applied Mathematics, 2007.
36. X. Liang, Y. Yi, X.-Q. Zhao, Spreading speeds and traveling waves for periodic evolution
systems, Journal of Differential Equations 231(1), 57–77, 2006.
37. J. Jiang, X. Liang, Competitive systems with migration and the Poincaré-Bendixson theorem
for a 4-dimensional case, Quarterly of Applied Mathematics 64(3), 483–498, 2006.
38. J. Jiang, X. Liang, X.-Q. Zhao, Saddle-point behavior for monotone semiflows and reaction–
diffusion models, Journal of Differential Equations 203(2), 313–330, 2004.
39. X. Liang, J. Jiang, The dynamical behaviour of type-K competitive Kolmogorov systems and
its application to three-dimensional type-K competitive Lotka–Volterra systems, Nonlinearity
16(3), 785–801, 2003.
40. X. Liang, J. Jiang, Discrete infinite-dimensional type-K monotone dynamical systems and
time-periodic reaction–diffusion systems, Journal of Differential Equations 189(1), 318–354,
2003.
41. X. Liang, J. Jiang, The classification of the dynamical behavior of 3-dimensional type K mono-
tone Lotka–Volterra systems, Nonlinear Analysis: Theory, Methods & Applications 51(5),
749–763, 2002.
42. X. Liang, J. Jiang, On the topological entropy, nonwandering set and chaos of monotone and
competitive dynamical systems, Chaos, Solitons & Fractals 14(5), 689–696, 2002.
43. X. Liang, J. Jiang, On the finite-dimensional dynamical systems with limited competition,
Transactions of the American Mathematical Society 354(9), 3535–3554, 2002.
东京大学客座教授